Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Very low viral load after diagnosis
Oct 28, 2012

Hi, I was diagnosed with HIV on 18th September. In the couple of weeks after disgnosis i had my bloods taken twice. My doctor said she believed that my infection was in the last 3 or 4 months (she quoted a test used for this but I've forgotten what it was). My cd4 counts were 674 and 627, I'm not worried about the slight drop, I know there are many factors at work here. What I'm unsure about is my viral load of 47 and 43. Is it possible that I've not serocoverted yet and this could sky rocket at my next test (November), if so how was my antibody test positive? or is it that I have a very low set point? Is it normal to have such a low viral load without being on meds and what could be the prognosis be if this was the case?

Thanks.

Response from Dr. Holodniy

Your CD4 count is in the normal range (500-1500), and the difference between those two values is not significant. Your viral load level is very low, barely detectable in fact. It looks like your immune system is able to control the infection on its own at this point, given the low viral load and normal CD4 counts. It would be unlikely to see the viral load spike up. Since your HIV antibody test was positive and your viral load is detectable, you have seroconverted. Prognosis is very good, but it is difficult to say at this point whether and when HIV meds would be required.



Previous
newly diagnosed, but late stage Aids concerns
Next
Declining CD4% yet still undetectable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement